Wednesday, March 22, 2017

Hypotension due to IV acetaminophen

From a recent paper published in Critical Care Medicine:

Objectives: We sought to assess the incidence of acetaminophen-induced hypotension. Our secondary objectives were to describe systemic hemodynamic changes and factors associated with this complication.

Design: Prospective observational study.

Setting: Three ICUs.

Patients: Adult patients requiring IV acetaminophen infusion. Arterial pressure was monitored via an arterial catheter for 3 hours. Hypotension was defined as a decrease in the mean arterial pressure of greater than or equal to 15% compared with the baseline…

Conclusions: Half of the patients who received IV injections of acetaminophen developed hypotension, and up to one third of the observed episodes necessitated therapeutic intervention. Adequately powered randomized studies are needed to confirm our findings, provide an accurate estimation of the consequences of acetaminophen-induced hypotension, and assess the pathophysiologic mechanisms involved.

No comments: